Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 357, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 28, 2011, 2:44 PM EDT for Bland County, Giles County, Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2011, 2:44 PM EDT (18:44 UTC)
- Expired
- Jun 28, 2011, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Giles County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:48 PM EDT | HAIL 1.75 | 1 W Pocahontas, VA | |
| Jun 28, 3:00 PM EDT | HAIL 0.25 | Boissevain, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
376
WUUS51 KRNK 281844
SVRRNK
VAC021-071-185-WVC055-282000-
/O.NEW.KRNK.SV.W.0357.110628T1844Z-110628T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
244 PM EDT TUE JUN 28 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
WESTERN GILES COUNTY IN SOUTHWEST VIRGINIA
NORTHERN BLAND COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 400 PM EDT.
* AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BOISSEVAIN...OR 7 MILES NORTHWEST OF BLUEFIELD...AND MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOISSEVAIN...
POCAHONTAS...
BRAMWELL...
PINNACLE ROCK STATE PARK...
MONTCALM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3718 8167 3721 8164 3721 8156 3723 8152
3726 8150 3728 8142 3731 8140 3733 8138
3742 8132 3741 8087 3716 8098
TIME...MOT...LOC 1844Z 264DEG 15KT 3730 8136
$$
RCS4 follow-up statements
141
WWUS51 KRNK 281857
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT TUE JUN 28 2011
VAC021-071-185-WVC055-282000-
/O.CON.KRNK.SV.W.0357.000000T0000Z-110628T2000Z/
TAZEWELL VA-GILES VA-BLAND VA-MERCER WV-
257 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN TAZEWELL...WESTERN GILES...NORTHERN BLAND AND
SOUTHERN MERCER COUNTIES...
AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOISSEVAIN...OR 7
MILES NORTHWEST OF BLUEFIELD...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...
PINNACLE ROCK STATE PARK...
MONTCALM...
SANDLICK...
CERES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3718 8167 3721 8164 3721 8156 3723 8152
3726 8150 3728 8142 3731 8140 3733 8138
3742 8132 3741 8087 3716 8098
TIME...MOT...LOC 1858Z 254DEG 20KT 3730 8134
$$
RCS181
WWUS51 KRNK 281908
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
308 PM EDT TUE JUN 28 2011
VAC021-071-185-WVC055-282000-
/O.CON.KRNK.SV.W.0357.000000T0000Z-110628T2000Z/
TAZEWELL VA-GILES VA-BLAND VA-MERCER WV-
308 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN TAZEWELL...WESTERN GILES...NORTHERN BLAND AND
SOUTHERN MERCER COUNTIES...
AT 307 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR TIPTOP...OR 8 MILES WEST OF BLUEFIELD...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
TIPTOP...
BLUEFIELD...
BLUEFIELD...
CERES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3718 8167 3721 8164 3721 8156 3723 8152
3726 8150 3728 8142 3731 8140 3733 8138
3742 8132 3741 8087 3716 8098
TIME...MOT...LOC 1909Z 254DEG 20KT 3722 8139
$$
RCS909
WWUS51 KRNK 281919
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT TUE JUN 28 2011
VAC021-071-185-WVC055-282000-
/O.CON.KRNK.SV.W.0357.000000T0000Z-110628T2000Z/
TAZEWELL VA-GILES VA-BLAND VA-MERCER WV-
319 PM EDT TUE JUN 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN TAZEWELL...WESTERN GILES...NORTHERN BLAND AND
SOUTHERN MERCER COUNTIES...
AT 315 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR AMONATE...OR 8 MILES NORTHWEST OF TAZEWELL...MOVING EAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
AMONATE...
TIPTOP...
BOISSEVAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3718 8167 3721 8164 3721 8156 3723 8152
3726 8150 3728 8142 3731 8140 3733 8138
3742 8132 3741 8087 3716 8098
TIME...MOT...LOC 1919Z 269DEG 16KT 3719 8162
$$
RCS962
WWUS51 KRNK 281930
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT TUE JUN 28 2011
VAC021-071-185-WVC055-281940-
/O.CAN.KRNK.SV.W.0357.000000T0000Z-110628T2000Z/
TAZEWELL VA-GILES VA-BLAND VA-MERCER WV-
330 PM EDT TUE JUN 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAZEWELL...
WESTERN GILES...NORTHERN BLAND AND SOUTHERN MERCER COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3718 8167 3721 8164 3721 8156 3723 8152
3726 8150 3728 8142 3731 8140 3733 8138
3742 8132 3741 8087 3716 8098
TIME...MOT...LOC 1930Z 269DEG 16KT 3719 8156
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:02 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 28, 1:02 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 102 PM EDT TUE JUN 28 2011 .SYNOPSIS... A COLD FRONT WILL DROP SOUTHEAST THROUGH THE AREA TONIGHT BEFORE EXITING BY WEDNESDAY MORNING. HIGH PRESSURE WILL BUILD IN BEHIND IT BRINGING A RETURN TO LESS HUMID CONDITIONS UNTIL THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... MAIN CONCERN AGAIN WITH CONVECTIVE ORGANIZATION AHEAD OF THE UPSTREAM COLD FRONT THIS AFTERNOON AND DEGREE OF SEVERE POTENTIAL AS STRONG INSTABILITY TAKES SHAPE ESPCLY EAST. LATEST MORNING MODIFIED RAOBS INDICATE CAPES NEAR 2000 J/KG OVER THE MOUNTAINS AND 2-3K OUT EAST WHERE TEMPS WILL SURGE INTO AT LEAST THE LOWER 90S. APPEARS PASSAGE OF THE MCS WELL TO THE SW MAY TEND TO SLOW WESTERN DEVELOPMENT INITIALLY AS RATHER DEEP WESTERLY FLOW PREVAILS FROM THE BLUE RIDGE WEST ATTM. HOWEVER OLD OUTFLOW ACROSS THE FAR WEST FROM THE EARLIER SHRA TO THE WEST MAY BE THE TRIGGER TO GET THINGS GOING ACROSS THE SW MOUNTAINS...WITH THIS COVERAGE THEN DEVELOPING EAST TO ALONG THE LEE TROF IN THE SOUTH AND EAST WHERE THE LOW LEVEL FLOW IS MORE SW. WEAK BUT UNIDIRECTIONAL WESTERLY FLOW ALOFT SUPPORTS SOME MULTICLUSTERS WHERE STORMS DO ORGANIZE WITH HIGH DCAPES DESPITE LESS DRY AIR ALOFT THIS AFTERNOON. THUS BUMPED UP POPS TO LIKELYS ACROSS PARTS OF THE EAST IN LINE WITH THE LATEST LOCAL WRF AND THE UPDATED SWODY1 FROM SPC. THINK THE WESTERLY FLOW MAY TEND TO KEEP THINGS MORE ISOLATED FROM THE NEW/ROA VALLEYS AND POINTS NORTH SO WENT ON THE LOWER END OF CHC POPS THERE. BUMPED UP TEMPS A DEGREE OR TWO IN SPOTS GIVEN MORE SUN EARLY PER VIS PICS AND WEAK DOWNSLOPE ALOFT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... DURING THIS PORTION OF THE FORECAST...HIGH PRESSURE BUILDS OVER THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. ANTICIPATE SOME OF THE COOLEST LOW TEMPERATURES SO FAR THIS SUMMER. EARLY THURSDAY MORNING...SOME PORTIONS OF THE MOUNTAINS MAY SEE LOWS AROUND 50 DEGREES...WITH LOWER 50S COMMON FOR MUCH OF THE MOUNTAINS. EAST OF THE BLUE RIDGE...UPPER 50S TO AROUND 60 DEGREES WILL BE MORE COMMON. THE HIGH PRESSURE REMAINS OVER THE REGION THROUGH FRIDAY. WE ARE NOT EXPECTING ANY PRECIPITATION...AND TEMPERATURES SHOULD SLOWLY MODERATE EACH DAY AS 850 MB TEMPERATURES INCREASE AND GEOPOTENTIAL HEIGHTS INCREASE. A VERY ISOLATED SHOWER OR STORM MAY OCCUR THURSDAY AFTERNOON OVER THE NORTHERN MOUNTAINS OF NORTH CAROLINA AS SOUTHEAST FLOW WILL GENERATE SOME MILD UPSLOPE CONDITIONS. HOWEVER...WILL NOT INCLUDE THIS POTENTIAL IN THE FORECAST AT THIS TIME. && .LONG TERM /SATURDAY THROUGH MONDAY/... CLOSED LOW DIVING INTO KSFO AND CLOSED LOW MOVING ACROSS NEW ENGLAND WILL ALLOW THE UPPER RIDGE TO EXPAND INTO THE OHIO VALLEY. INITIALLY...LLVL MOISTURE AND DEW POINTS PROBABLY WONT BE SUFFICIENT FOR DIURNAL CONVECTION. PWATS WILL INCREASE AS A WEAK BOUNDARY FROM WEST TO EAST DROPS INTO THE OHIO VALLEY LATER SUNDAY...SO THE END OF THE HOLIDAY WEEKEND AND THE BEGINNING OF NEXT WEEK STAND THE CHANCE FOR WIDELY SCATTERED STORMS...HOT AND HUMID CONDITIONS. SATURDAY LOOKS TO BE THE HOTTEST DAY BUT SUNDAY HAS THE POTENTIAL TO ALSO BE AROUND 90 TO THE UPPER 90S IF THE OHIO VALLEY BOUNDARY IS DELAYED. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... WELL MIXED WESTERLY FLOW CONTINUES TO SLOW DOWN CONVECTIVE DEVELOPMENT EARLY THIS AFTERNOON WITH MOST SHRA/TSRA DEVELOPING JUST WEST OF KBLF ALONG OLD OUTFLOW AIDED BY DIFF HEATING. STILL EXPECTING SOME OF THIS COVERAGE TO GRADUALLY DEVELOP EAST BEFORE POSSIBLY JUMPING EAST OF THE BLUE RIDGE WHERE EVENTUALLY SHOULD SEE A BROKEN LINE DEVELOP. THUS WILL INCLUDE MORE OF A TSRA MENTION EITHER IN PREVAILING OR TEMPO GROUPS ACROSS SE WVA/KDAN AND LESS ALONG THE BLUE RIDGE NEAR KROA WITH -SHRA/CB MENTION ELSW. OUTSIDE OF ANY STORMS...VFR CONDITIONS SHOULD PREVAIL UNDER SCTD/BKN CU EXCEPT OVER THE EAST WHERE CLOUDS MAY BE MORE EXPANSIVE AS DEEPER CONVECTION DEVELOPS. THE COLD FRONT SHOULD BE SOUTHEAST OF THE REGION LATE TONIGHT BUT DRIER AIR MAY BE SLOWER IN ARRIVING ESPECIALLY IN THE PIEDMONT. WITH SHOWERS AROUND INTO THE EVENING...SOME MVFR OR IFR FOG IS POSSIBLE AT MOST SITES LATE TONIGHT BUT WILL BE MOST WIDESPREAD INCLUDING THE LOWEST VSBYS AT SITES THAT DO RECEIVE EARLIER RAINFALL. HIGH PRESSURE BUILDS OVER THE AREA FOR MID WEEK...RESULTING IN MOSTLY DRY WX THROUGH SUNDAY. ASIDE FROM SOME LATE NIGHT FOG ALONG THE RIVERS...PRIMARILY IN THE MTNS...LOOKING AT VFR CONDITIONS FROM WEDNESDAY THROUGH SUNDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...JH/WP SHORT TERM...DS LONG TERM...KM AVIATION...JH/PM/WP
Hazardous weather outlook, Jun 28, 9:31 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 931 AM EDT TUE JUN 28 2011 VAZ007-009>014-017>020-022>024-WVZ042>045-291345- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 931 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING ISOLATED DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>006-018>020-VAZ015-016-032>035-043>047-058-059-291345- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 931 AM EDT TUE JUN 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 28, 9:29 AM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 AM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 2 NNE EDEN 36.53N 79.73W
06/27/2011 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN ALONG FRIENDLY ROAD
&&
PWLocal storm report, Jun 28, 9:34 AM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 AM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 2 SE BELLEWS LAKE 36.27N 80.01W
06/27/2011 ROCKINGHAM NC 911 CALL CENTER
TREE DOWN ALONG OAK LEVEL CHURCH ROAD
&&
PWLocal storm report, Jun 28, 9:55 AM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
955 AM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 1 WSW YANCEYVILLE 36.40N 79.36W
06/27/2011 CASWELL NC 911 CALL CENTER
TREE DOWN ALONG HATCHETT ROAD
&&
PWLocal storm report, Jun 28, 10:01 AM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1001 AM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG 3 NNW PROSPECT HILL 36.29N 79.23W
06/27/2011 CASWELL NC 911 CALL CENTER
TREE DOWN ALONG CORBETT RIDGE ROAD
&&
PWLocal storm report, Jun 28, 10:04 AM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1004 AM EDT TUE JUN 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND DMG 5 SE YANCEYVILLE 36.35N 79.29W
06/27/2011 CASWELL NC 911 CALL CENTER
TWO TREES DOWN ALONG BURTON CHAPEL ROAD
&&
PWSpecial weather statement, Jun 28, 2:34 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT TUE JUN 28 2011
VAZ007-WVZ042-281930-
MERCER WV-TAZEWELL VA-
234 PM EDT TUE JUN 28 2011
...STRONG THUNDERSTORMS WILL AFFECT MERCER AND TAZEWELL COUNTIES...
AT 229 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
WEST OF MATOAKA TO 6 MILES NORTHWEST OF RICHLANDS...MOVING EAST AT 20
MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR MATOAKA AROUND 240 PM...COALDALE AROUND 245
PM...BANDY...AND AMONATE AROUND 300 PM...BRAMWELL...AND MONTCALM
AROUND 305 PM...KEGLEY...POCAHONTAS...AND BOISSEVAIN AROUND 310 PM
AND PINNACLE ROCK STATE PARK AROUND 315 PM.
LAT...LON 3725 8174 3721 8168 3721 8156 3726 8150
3728 8142 3742 8132 3741 8086 3739 8088
3735 8086 3729 8097 3728 8110 3722 8127
3718 8126 3715 8133 3712 8127 3709 8132
3710 8189 3714 8191
RCSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:05 PM EDT | Special Weather Statement | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 55 min |
| Jun 27, 8:43 PM EDT | Special Weather Statement | RNK | Patrick | 47 min |
| Jun 27, 9:06 PM EDT | Special Weather Statement | RNK | City of Martinsville | 39 min |
| Jun 27, 9:49 PM EDT | Special Weather Statement | RNK | Pittsylvania | 41 min |
| Jun 27, 10:40 PM EDT | Special Weather Statement | RNK | Pittsylvania | 50 min |
| Jun 28, 3:13 AM EDT | Special Weather Statement | RNK | Floyd, Henry, Patrick, City of Martinsville | 62 min |
| Jun 28, 2:34 PM EDT | Special Weather Statement | RNK | Tazewell | 56 min |
| Jun 28, 3:10 PM EDT | Special Weather Statement | RNK | Giles | 65 min |
| Jun 28, 3:26 PM EDT | Special Weather Statement | RNK | Craig | 64 min |
| Jun 28, 3:27 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 63 min |
| Jun 28, 3:28 PM EDT | Special Weather Statement | RNK | City of Martinsville | 62 min |
| Jun 28, 3:50 PM EDT | Flash Flood Warning | RNK | Giles | 5 hr |
| Jun 28, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 58 min |
| Jun 28, 4:21 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, City of Martinsville | 54 min |
| Jun 28, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 27 min |
| Jun 28, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 54 min |
| Jun 28, 4:40 PM EDT | Flash Flood Warning | RNK | Tazewell | 4 hr |
| Jun 28, 5:02 PM EDT | Special Weather Statement | RNK | Franklin | 28 min |
| Jun 28, 5:10 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, Rockbridge | 55 min |
| Jun 28, 5:12 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 25 min |
| Jun 28, 5:19 PM EDT | Special Weather Statement | RNK | Franklin, Patrick | 56 min |
| Jun 28, 5:29 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 61 min |
| Jun 28, 5:42 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 63 min |
| Jun 28, 5:51 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 54 min |
| Jun 28, 6:18 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 29 min |
| Jun 28, 6:25 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 65 min |
| Jun 28, 6:35 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 40 min |
| Jun 28, 6:45 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 45 min |
| Jun 28, 7:38 PM EDT | Special Weather Statement | RNK | Halifax, City of Danville | 52 min |
| Jun 28, 7:41 PM EDT | Special Weather Statement | RNK | Henry | 64 min |
| Jun 28, 1:09 AM EDT | Special Weather Statement | RNK | Mercer | 36 min |
| Jun 28, 3:46 AM EDT | Special Weather Statement | RNK | Greenbrier | 29 min |
| Jun 28, 1:59 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Summers | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.